MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 5 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 5 PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Swelling/ Edema (4577)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial oxford pks, and approximately 10 months post op underwent a revision due to poly spin out (dislocation).Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D10 - oxf twin-peg cmntd fem md pma, item 161469, lot 599900.Oxf uni tib tray sz b rm pma, item 154751, lot 129340.The product was not returned.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no contributing factors were noted.Patient presents with high level, swelling, pain with activities, night pain, clicking, instability.Significant pain during stretching routines.Limited range of motion.Palpable lump medial to her right patella and joint line.Mri showed full-thickness medial chondral loss and some partial-thickness areas of chondromalacia in the patellofemoral and lateral compartments.X-rays show loss of space in the medial joint line between the tibial and femoral components, possibly displaced plastic component.During revision, the anterior dislocation of the poly was noted, tibial and femoral components were well fixed.Mcl was intact, no other abnormalities were noted.Poly exchange performed without complication.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial right unicompartmental knee arthroplasty.The patient did well until she presented to the clinic 10 months postop with pain, swelling, and instability.Subsequently, the patient underwent a poly exchange due to dislocation of the mobile bearing.During the revision, the tibial and femoral implants were noted to be well-fixed, and the bearing was exchanged without complications.

Brand Name
OXF ANAT BRG RT MD SIZE 5 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16231616
Report Number3002806535-2023-00019
Device Sequence Number17860290
Product Code NRA
UDI-Device Identifier05019279786237
UDI-Public(01)05019279786237(17)260628(10)613990
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberN/A
Device Catalogue Number159577
Device Lot Number613990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight68 KG